Arkansas, 2006

Damaging Wind in Arkansas, September 23, 2006

September 23, 2006 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 23, 5:52 AM CST, 2 hours 23 minutes earlier.

Area forecast discussion, Sep 23, 5:52 AM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
652 AM CDT SAT SEP 23 2006

.AVIATION...
SQUALL LINE ACROSS NW AR SHOULD CONTINUE MOVING SEWD. POSITION OF
LINE IS AHEAD OF WHAT THE MODELS WOULD SUGGEST. THIS LEADS TO A
DILEMMA AS TO WHETHER THE LINE WILL JUST PROGRESSING TO THE
SE...OR WHETHER IT WILL WEAKEN LATER THIS MORNING AND THEN
INTENSIFY THIS AFTENOON. FOR NOW...WILL GO WITH SLOWING AND
WEAKENING. TIMING ON TAFS WAS ADJUSTED TO FIT THIS.
OTHERWISE...FEW CHANGES TO PREVIOUS SET OF TAFS.
&&

.PREV DISCUSSION.../ISSUED 355 AM CDT SAT SEP 23 2006/

DISCUSSION...
MORE ROUGH WEATHER IN STORE FOR TODAY...AS FRONT TO THE WEST OF THE
AREA GAINS MOMENTUM. INTERACTION BETWEEN APPROACHING FRONT...OUTFLOW
FROM PREVIOUS STORMS AND UPPER LEVEL ENERGY WILL ALLOW FOR CONTINUED
SHOWERS AND THUNDERSTORMS IN THE NORTHWEST THIS MORNING. ACTIVITY
WILL SPREAD INTO CENTRAL ARKANSAS LATER THIS MORNING...AND INCREASE
IN COVERAGE AND INTENSITY AS DAYTIME HEATING INTERACTS WITH
MESOSCALE BOUNDARIES OVER THE REGION. TORNADO THREAT WILL BE A
LITTLE LESS TODAY AND TONIGHT...BUT WIND AND HAIL POTENTIAL WILL BE
A GREATER HAZARD.

STRONG GRADIENT BETWEEN SURFACE LOW IN NORTHEAST OKLAHOMA AND HIGH
PRESSURE CENTERED OVER THE SOUTHEASTERN CONUS WILL CREATE GUSTY
WINDS THROUGH TONIGHT. FOR THIS REASON...WILL EXTEND A LAKE WIND
ADVISORY FOR THE ENTIRE AREA THROUGH MIDNIGHT TONIGHT.

FRONT LOOKS TO GET INTO WESTERN ARKANSAS LATE THIS AFTERNOON OR
EARLY TONIGHT. COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE
GREATEST ACROSS THE SOUTHEASTERN THIRD OF THE FORECAST AREA LATE
TONIGHT AND EARLY SUNDAY MORNING. FRONT WILL MOVE EAST OF THE AREA
SUNDAY MORNING...WITH ANY LINGERING PRECIP COMING TO AN END BY THE
AFTERNOON.

IN THE WAKE OF THE FRONTAL PASSAGE...COOLER AIRMASS WILL BE USHERED
INTO THE REGION. HIGH PRESSURE WILL PASS THROUGH IN THE
NORTHWESTERLY UPPER FLOW. THIS WILL KEEP TEMPERATURES BELOW NORMAL
THROUGH MUCH OF THE NEXT WEEK.

RETURN FLOW WILL SET UP AROUND WEDNESDAY...AS THE HIGH MOVES TO THE
SOUTHEAST OF ARKANSAS...AND ANOTHER FRONT APPROACHES THE AREA. THIS
NEXT SYSTEM WILL BRING ABOUT ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE REGION.

NO CHANGES MADE TO THE FORECAST BEYOND WEDNESDAY NIGHT.

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR ARZ003-ARZ004-
ARZ005-ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-
ARZ022-ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-
ARZ037-ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-
ARZ046-ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-
ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.

&&

AVIATION...28
Hazardous weather outlook, Sep 23, 4:00 AM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT SEP 23 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT SEP 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A LAKE WIND ADVISORY HAS BEEN EXTENDED UNTIL MIDNIGHT TONIGHT. SOUTH
WINDS 15 TO 25 MPH WILL GUST TO 30 MPH.

A COLD FRONT WILL MOVE ACROSS ARKANSAS TODAY AND TONIGHT. A LINE OF
THUNDERSTORMS IS LIKELY TO ACCOMPANY THE FRONT. DAMAGING WINDS WILL
BE THE PRIMARY SEVERE WEATHER THREAT...BUT THERE COULD BE SOME LARGE
HAIL AS WELL. ISOLATED TORNADOES MAY OCCUR...ESPECIALLY WITH ANY
STRONG STORMS THAT DEVELOP OUT AHEAD OF THE LINE. LOCALLY HEAVY RAIN
MAY OCCUR WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT COLD FRONT WILL BRING ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WWW.WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

28

In the hours before

Local storm report, Sep 23, 2:16 AM CST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
316 AM CDT SAT SEP 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             MOUNTAIN HOME           36.34N 92.38W
09/23/2006  E0.75 INCH       BAXTER             AR   TRAINED SPOTTER

&&

28
Local storm report, Sep 23, 3:14 AM CST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
414 AM CDT SAT SEP 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     FLASH FLOOD      HARDY                   36.32N 91.48W
09/23/2006                   SHARP              AR   AIRPLANE PILOT

            RIVER BEND CAMPGROUND FLOODED. EVACUATIONS BY BOAD
            CONDUCTED.

0310 AM     FLASH FLOOD      11 N HARDY              36.48N 91.48W
09/23/2006                   FULTON             AR   LAW ENFORCEMENT

            VEHICLE OVERTURNED IN WATER ON WIRTH ROAD. OCCUPANTS WERE
            UNINJURED.

0310 AM     FLASH FLOOD      SALEM                   36.37N 91.82W
09/23/2006                   FULTON             AR   LAW ENFORCEMENT

            WATER ON MOST MAIN ROADS IN THE COUNTY. ALSO...MAJOR
            FLOODING ON AREA CAMPGROUNDS.

&&

57
Local storm report, Sep 23, 3:48 AM CST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
448 AM CDT SAT SEP 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     FLASH FLOOD      HARDY                   36.32N 91.48W
09/23/2006                   SHARP              AR   LAW ENFORCEMENT

            WATER RESCUES OCCURRING AT RIVER BEND PARK AND SPRING
            RIVER BEACH CLUB. SEVERAL PEOPLE ARE MISSING. REPORTS OF
            SOME PEOPLE IN TREES. SEARCH AND RESCUE TEAMS HAVE BEEN
            SUMMONED FROM SEVERAL SURROUNDING COUNTIES.

&&

57
Local storm report, Sep 23, 5:00 AM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
600 AM CDT SAT SEP 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     FLOOD            2 NE WILLIFORD          36.27N 91.34W
09/23/2006                   SHARP              AR   LAW ENFORCEMENT

            MARTINS CREEK IS OVER U.S. HIGHWAY 63 NEAR WILLIFORD.

&&

57

The radar

The Little Rock radar (KLZK), 98 km away, was scanning. The volume nearest the first event began at 14:14 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pope

When
September 23, 8:15 AM CST
Where
Pope County, 3 mi N of Hector
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.517, -92.950

Several trees were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534953.